MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Model Number EC60
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during the open colon surgery , when severing transverse colon tissue on the 1st firing, after fired, noted staples malformed with irregular shape.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/22/2020.D4: batch # r5989v.H6: component code: safety(g06).Investigation summary: the ec60 device was received for analysis with no visual non-conformances and with an ecr60b cartridge loaded on the device.The reload was received partially fired 1/16.The device was tested for functionality with the returned reload by resetting and reloading it into the device.The staple line and cut line were complete and the remaining staples meet the staple form release criteria, and the instrument achieved its complete 3-stroke firing sequence without any difficulties.As part of our quality process, the manufacturing records of this batch was reviewed, and the manufacturing standards were met prior to the release of this batch.It is possible that while loading the reload, the reload was pushed farther back than the cartridge alignment stop windows resulting in the knife pushing the one piece sled forward and locking the cartridge.Please reference the instruction for use for more information.It should be noted that as part of our quality process all devices are manufactured, inspected, and released to approved specifications.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10909285
Report Number3005075853-2020-06270
Device Sequence Number3317209
Product Code GDW
UDI-Device Identifier10705036001690
UDI-Public10705036001690
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberEC60
Device Catalogue NumberEC60
Device Lot NumberR94692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 10/28/2020
Supplement Date Received by Manufacturer11/27/2020
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date12/22/2020
Patient Sequence Number1